Anti-inflammatories can be affected by

anti-inflammatories can be affected by

Anti-inflammatory use                                    

A lot of us use anti-inflammatories to reduce inflammation, pain and temperature that can occur when we injure ourselves or are unwell.  Some anti-inflammatories such as ibuprofen (Nurofen, Advil), diclofenac (Voltaren), naproxen (Naprogesic), mefenamic acid (Ponstan) and also aspirin are available over the counter.  Higher strengths of these are also available on prescription as well as stronger anti-inflammatories such as celecoxib (Celebrex) and meloxicam (Movalis).

Anti-inflammatories are very effective when used in the correct way.  They can have side effects and these can become more likely if they are taken in conjunction with certain other supplements and foods.

 

Alcohol and anti-inflammatories

Gastrointestinal ulceration and bleeding is something that can occur with anti-inflammatories and with alcohol.  The combination of anti-inflammatories and alcohol therefore makes gastrointestinal damage more likely.

 

Ginger, garlic, ginkgo biloba and ginseng and anti-inflammatories

These supplements and foods that start with G can have a blood thinning effect in our bodies.  Anti-inflammatories can also have a blood thinning effect.  The combination of these supplements/foods and anti-inflammatories thus increases the risk of blood thinning.  What this actually means is that bleeding can occur more easily and is more difficult to stop.

 

Anti-inflammatory interactions

There are many prescription and over the counter medications as well as herbal medications and medical conditions that interact adversely with anti-inflammatories.  Always discuss with your Doctor or Pharmacist whether an anti-inflammatory is suitable for you before taking one.

 

 

Share:

Leave a Reply

Your email address will not be published. Required fields are marked *